Alert archive / Virginia / Frost Advisories in 2020
Frost Advisory 9, NWS Blacksburg, VA
NWS Blacksburg, VA issued this frost advisory at Oct 30, 2020, 2:32 PM EDT for Surry County, Wilkes County, Yadkin County, North Carolina; 8 counties in Virginia. It took effect at Oct 31, 2020, 12:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2020, 2:32 PM EDT (18:32 UTC)
- In effect from
- Oct 31, 2020, 12:00 AM EDT
- Expired
- Oct 31, 2020, 9:55 AM EDT
- In force
- 10 hr
- Issued by
- NWS Blacksburg, VA
Counties Surry County, NC, Wilkes County, NC, Yadkin County, NC, Amherst County, VA, Botetourt County, VA, City of Buena Vista, VA, City of Lexington, VA, City of Roanoke, VA, City of Salem, VA, Roanoke County, VA, Rockbridge County, VA
The radar
The Roanoke radar (KFCX), 32 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 6.5 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 699 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -102 m²/s²
- 0-3 km storm-relative helicity
- -67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
426 WWUS71 KRNK 301832 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 232 PM EDT Fri Oct 30 2020 NCZ003-019-020-310300- /O.NEW.KRNK.FR.Y.0009.201031T0400Z-201031T1400Z/ Surry-Wilkes-Yadkin- Including the cities of Dobson, Wilkesboro, and Yadkinville 232 PM EDT Fri Oct 30 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Surry, Wilkes and Yadkin Counties. * WHEN...From midnight tonight to 10 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
3 follow-up statements
403 WWUS71 KRNK 302259 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 659 PM EDT Fri Oct 30 2020 VAZ022>024-035-310700- /O.EXA.KRNK.FR.Y.0009.201031T0400Z-201031T1400Z/ Roanoke-Botetourt-Rockbridge-Amherst- Including the cities of Roanoke, Salem, Fincastle, Lexington, Buena Vista, and Amherst 659 PM EDT Fri Oct 30 2020 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Roanoke, Botetourt, Rockbridge and Amherst Counties. * WHEN...From midnight tonight to 10 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ NCZ003-019-020-310700- /O.CON.KRNK.FR.Y.0009.201031T0400Z-201031T1400Z/ Surry-Wilkes-Yadkin- Including the cities of Dobson, Wilkesboro, and Yadkinville 659 PM EDT Fri Oct 30 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT SATURDAY... * WHAT...Temperatures as low as 36 will result in frost formation. * WHERE...Wilkes, Surry and Yadkin Counties. * WHEN...From midnight tonight to 10 AM EDT Saturday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$
059 WWUS71 KRNK 311036 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 636 AM EDT Sat Oct 31 2020 NCZ003-019-020-VAZ022-311145- /O.CAN.KRNK.FR.Y.0009.000000T0000Z-201031T1400Z/ Surry-Wilkes-Yadkin-Roanoke- Including the cities of Dobson, Wilkesboro, Yadkinville, Roanoke, and Salem 636 AM EDT Sat Oct 31 2020 ...FROST ADVISORY IS CANCELLED... Clouds have overspread the area this morning causing temperatures to rise. $$ VAZ023-024-035-311400- /O.CON.KRNK.FR.Y.0009.000000T0000Z-201031T1400Z/ Botetourt-Rockbridge-Amherst- Including the cities of Fincastle, Lexington, Buena Vista, and Amherst 636 AM EDT Sat Oct 31 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Botetourt, Rockbridge and Amherst Counties. * WHEN...Through 10 AM EDT this morning. * IMPACTS...Expect damage to sensitive outdoor vegetation. && $$
362 WWUS71 KRNK 311355 NPWRNK URGENT - WEATHER MESSAGE National Weather Service Blacksburg VA 955 AM EDT Sat Oct 31 2020 VAZ023-024-035-311500- /O.CAN.KRNK.FR.Y.0009.000000T0000Z-201031T1400Z/ Botetourt-Rockbridge-Amherst- Including the cities of Fincastle, Lexington, Buena Vista, and Amherst 955 AM EDT Sat Oct 31 2020 ...FROST ADVISORY IS CANCELLED... Temperatures will warm through the 30s and 40s for the rest of the morning. The threat of frost has ended. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this frost advisory went out at Oct 30, 2:15 PM EDT, 17 minutes earlier.
Area forecast discussion, Oct 30, 2:15 PM EDT, 17 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 215 PM EDT Fri Oct 30 2020 .SYNOPSIS... Cool high pressure will bring chilly weather to the Appalachians end central mid Atlantic region through the weekend, and possibly some wet snowflakes for the higher elevations west of the Blue Ridge Sunday night. Another large area of high pressure will build in from the midwest, bringing dry weather and a warming trend to the region into the first part of next week. && .NEAR TERM /THROUGH SATURDAY/... As of 200 PM EDT Friday... Satellite imagery shows clouds hanging on west of the Blue Ridge with a good amount of spill over further east into the piedmont. Radar is showing some light returns so maybe some sprinkles in the mountains, maybe even some wet flakes at the highest elevations, but expect generally benign weather will be the rule as we start the weekend as clouds/sprinkles in the mountains will dissipate overnight. High pressure will slide by to our north and push a backdoor front into the region as it takes up a wedge position on Saturday. This may bring us more in the way of clouds especially in the morning but do not expect any precipitation tomorrow. Temperatures will be running about 10 degrees below normal. Lows tonight will generally be in the mid 20s/around 30 west of the Ridge where the growing season has ended. To the east, expect lows to be in the mid/upper 30s with some patchy frost. The most likely location for frost appears to be in the NC foothills, however if the backdoor front is slower to arrive with light winds and clouds, frost may end up being a bit more widespread than currently anticipated. Highs Saturday will generally be in the upper 40s/around 50 west, middle 50s east. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... As of 200 PM EDT FRIDAY... Cold high pressure to our North will slide east Saturday night as a cold front moves across Ohio Valley. Low temperatures will range from around 30 degrees in the colder mountains valley to about 40 degrees in the piedmont. The cold front will move across our region Sunday. A few showers are possible along the boundary especially on the upslope areas of the western side of the Appalachians. High temperatures Sunday will vary from the mid 40s in the mountains to the lower 60s in the piedmont. As the cold air comes in Sunday night, the precipitation will transition over to snow showers and snow flurries in the northwest mountains of Greenbrier county. Patchy frost is also possible in the foothills and piedmont. Low temperatures Sunday night will be cold with readings from low 20s in the west to the lower 30s in the east. These cold temperatures will create the potential for frost for the whole region on Monday morning. && .LONG TERM /TUESDAY THROUGH THURSDAY/... As of 200 PM EDT Friday... As Sunday's cold front moves off the coast, high pressure from the southern CONUS will control our weather for the rest of workweek. Dry weather will prevail through the workweek. Temperatures should moderate over the week. Monday morning starts out cold with readings in the 20s and 30s, then low temperatures warm into the 30s by midweek and return to 40s by Friday. High temperatures Monday begin chilly with readings from the 40s and 50s, then warm into the 60s by Wednesday and reach 60 to near 70 degrees Friday. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... As of 200 PM EDT Friday... While hilltop locations may still see some gusts through the overnight period, winds will gradually subside through this evening at TAF sites. May see east to northeast winds pick up east of the toward daybreak along and east of the Blue Ridge as a backdoor front pushes through, but this should generally be light. East of the Ridge, expect generally VFR conditions through tonight. A sub VFR cig may develop associated with the backdoor front late tonight into Saturday morning but expect a return to VFR toward the end of the valid period. West of the Blue Ridge, MVFR cigs with a few showers will persist through this evening before gradually dissipating overnight. Generally VFR conditions expected west of the Rodge for Saturday. .Extended Aviation Discussion... Another front moves across Sunday with breezy conditions expected behind it. Sub-VFR may occur in the mountains when this occurs...similar to upslope mountain cloudiness that would typify winter sort of weather systems that pass across the Great Lakes...winds northwesterly. High pressure works in early next week with mainly VFR expected, with potential sub-VFR Monday in LWB/BLF. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...MBS NEAR TERM...MBS SHORT TERM...KK LONG TERM...KK AVIATION...MBS/PM
Hazardous weather outlook, Oct 30, 12:02 PM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 1202 PM EDT Fri Oct 30 2020 NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-310900- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 1202 PM EDT Fri Oct 30 2020 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a low probability for hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Frost and freezing temperatures will become more prevalent over the next 3 to 5 days with a hard freeze Sunday night. For the mountains, the growing season has ended, however a significant portion of the area is expected to fall into the 20s. Aside from freezing temperatures, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ003>006-019-020-VAZ032>035-043>047-058-059-310900- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte- 1202 PM EDT Fri Oct 30 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. There is a low probability for hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The potential for frost and freezing temperatures will become more prevalent over the next 3 to 5 days...otherwise the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Oct 30, 10:20 AM EDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1020 AM EDT FRI OCT 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM TROPICAL STORM STUART 36.64N 80.28W
10/29/2020 PATRICK VA 911 CALL CENTER
ALMOST TWO DOZEN TREES REPORTED DOWN COUNTY
WIDE, STARTING AS EARLY AS 530 AM AND
LASTING THROUGH ABOUT 1PM.
0619 AM TROPICAL STORM 3 E CLIFTON 36.45N 81.52W
10/29/2020 ASHE NC 911 CALL CENTER
TREE DOWN ON CLINT GILLEY RD.
0700 AM TROPICAL STORM HILLSVILLE 36.77N 80.73W
10/29/2020 CARROLL VA 911 CALL CENTER
SEVERAL TREES DOWN COUNTY-WIDE. REPORTS
STARTED COMING IN AS EARLY AS 7AM, BUT WERE
GETTING SOME INTO LATE MORNING HOURS.
0830 AM TROPICAL STORM WILKESBORO 36.14N 81.16W
10/29/2020 WILKES NC 911 CALL CENTER
SEVERAL TREES DOWN ACROSS THE ENTIRE COUNTY,
WITH THE FIRST BEING REPORTED ABOUT 830AM,
AND THE LAST COMING IN AROUND NOON.
0830 AM HEAVY RAIN SPARTA 36.50N 81.13W
10/29/2020 E2.14 INCH ALLEGHANY NC PUBLIC
NO FLOODING REPORTED YET.
0900 AM TROPICAL STORM DOBSON 36.39N 80.72W
10/29/2020 SURRY NC 911 CALL CENTER
NUMEROUS TREES DOWN ACROSS SURRY COUNTY.
0901 AM TROPICAL STORM WHITEHEAD 36.47N 81.15W
10/29/2020 ALLEGHANY NC 911 CALL CENTER
TREE DOWN AT THE INTERSECTION OF HIGHWAY 18
AND PINE SWAMP ROAD. TIME BASED ON RADAR.
0904 AM TROPICAL STORM 3 E VADE MECUM 36.41N 80.27W
10/29/2020 STOKES NC PUBLIC
TREE UPROOTED CAUSING DAMAGE TO A CARPORT.
TIME BASED ON RADAR.
0930 AM TROPICAL STORM 2 NNE BROOKS CROSSROADS 36.15N 80.77W
10/29/2020 YADKIN NC MESONET
62MPH WIND GUST MEASURED BY A MESONET IN
SOUTHERN YADKIN COUNTY.
0932 AM HEAVY RAIN 3 NW MORAVIAN FALLS 36.13N 81.22W
10/29/2020 E2.00 INCH WILKES NC TRAINED SPOTTER
MEASUREMENT OF 2 INCHES OF RAIN IN THE LAST
HOUR.
0932 AM FLASH FLOOD 2 NW MILLERS CREEK 36.21N 81.25W
10/29/2020 WILKES NC PUBLIC
NC 268 CLOSED DUE TO FLASH FLOODING.
FLOODING ALSO REPORTED ON FALLS ROAD,
SPEEDWAY ROAD. SEVERAL CREEKS AND STREAMS IN
WILKES COUNTY FLOODED.
0933 AM TROPICAL STORM YADKINVILLE 36.13N 80.65W
10/29/2020 YADKIN NC PUBLIC
RADAR ESTIMATED WIND GUSTS OF 60 MPH AROUND
YADKINVILLE, NC. HOMEOWNER REPORTS THREE
LARGE OAK TREES DOWN ALONG MAIN STREET IN
YADKINVILLE BETWEEN 9:30-9:40AM. POWER WAS
ALSO REPORTED OUT IN THE AREA AROUND 9:40AM.
0949 AM TROPICAL STORM 3 SE FANCY GAP 36.64N 80.65W
10/29/2020 CARROLL VA 911 CALL CENTER
TREE DOWN ALONG BEAR TRAIL. TIME ESTIMATED
BY RADAR.
1010 AM TROPICAL STORM 2 W PINNACLE 36.33N 80.43W
10/29/2020 STOKES NC BROADCAST MEDIA
TWO TREES BLOWN DOWN, BLOCKING A ROAD IN
PINNACLE. TIME ESTIMATED FROM RADAR.
1015 AM FLASH FLOOD ARARAT 36.40N 80.56W
10/29/2020 SURRY NC 911 CALL CENTER
EXTENSIVE FLOODING REPORTED COUNTY WIDE
ESPECIALLY IN THE AREA OF ELKIN AND ARARAT .
2 WATER RESCUES WERE REPORTED ALONG HYATT
ROAD IN ARARAT AND 1 WATER RESCUE ALONG HWY
601 IN DOBSON. FLOODING ALSO REPORTED ALONG
LEVEL CROSS ROAD NEAR HWY 268 AND HWY 601.
SEVERAL ROADS AND BRIDGES WERE WASHED OUT IN
THESE AREAS.
1015 AM TROPICAL STORM WENTWORTH 36.40N 79.77W
10/29/2020 ROCKINGHAM NC EMERGENCY MNGR
OVER 100 REPORTS OF WIND DAMAGE THROUGHOUT
THE COUNTY, MOSTLY TREES BLOW DOWN.
1030 AM TROPICAL STORM 5 S CHECK 36.97N 80.18W
10/29/2020 FLOYD VA 911 CALL CENTER
TREE DOWN AND BLOCKING STAGECOACH RUN ROAD.
1030 AM FLASH FLOOD 3 WSW FANCY GAP 36.65N 80.76W
10/29/2020 CARROLL VA 911 CALL CENTER
SPRINGBUD ROAD IN FANCY GAP AREA CLOSED DUE
TO FLOODING.
1030 AM TROPICAL STORM 2 W ELLISBORO 36.34N 80.02W
10/29/2020 ROCKINGHAM NC DEPT OF HIGHWAYS
TREE DOWN. TIME ESTIMATED FROM RADAR.
1030 AM TROPICAL STORM 3 WNW MADISON 36.40N 80.02W
10/29/2020 ROCKINGHAM NC DEPT OF HIGHWAYS
TREE DOWN. TIME ESTIMATED FROM RADAR.
1040 AM FLASH FLOOD 1 WNW OAK LEVEL 36.82N 79.93W
10/29/2020 FRANKLIN VA 911 CALL CENTER
SEVERAL ROADS CLOSED DUE TO WATER OVER ROADS
IN SNOW CREEK AREA.
1040 AM DEBRIS FLOW WILKESBORO 36.14N 81.16W
10/29/2020 WILKES NC PUBLIC
MUDSLIDE REPORTED NEAR THE INTERSECTION OF
HIGHWAYS 16 AND 18 NEAR WILKESBORO.
1046 AM TROPICAL STORM DANVILLE CITY 36.58N 79.42W
10/29/2020 CITY OF DANVILLE VA EMERGENCY MNGR
TREES AND POWER LINES DOWN CITYWIDE.
1050 AM TROPICAL STORM 1 W CLIFTON 36.45N 81.58W
10/29/2020 ASHE NC 911 CALL CENTER
TREE DOWN ON HWY 88.
1100 AM TROPICAL STORM SOUTH BOSTON 36.83N 79.40W
10/29/2020 PITTSYLVANIA VA 911 CALL CENTER
CORRECTS PREVIOUS TROPICAL STORM REPORT FROM
1 N CHATHAM. ANYWHERE FROM 80 TO 100 TREES
DOWN ACROSS THE COUNTY, THE MAJORITY OF
WHICH WERE CONCENTRATED IN THE SOUTHERN PART
OF THE COUNTY. NUMEROUS POWER LINES WERE
DOWN AS WELL, MOSTLY FROM TREES DOWN ON
THEM. ONE VEHICLE SUFFERED SIGNIFICANT
DAMAGE WHEN A LIGHT POLE WAS BLOWN DOWN ONTO
THE VEHICLE.
1100 AM FLOOD 1 N CHATHAM 36.83N 79.40W
10/29/2020 PITTSYLVANIA VA 911 CALL CENTER
TWO ROADS FLOODED IN THE NORTHERN PART OF
THE COUNTY WHERE UP TO 3 INCHES OF RAIN FELL
FROM TROPICAL CYCLONE ZETA. THE ROADS HAD TO
BE CLOSED UNTIL THE WATER RECEDED.
1100 AM TROPICAL STORM HALIFAX 36.77N 78.94W
10/29/2020 HALIFAX VA 911 CALL CENTER
OVER A DOZEN TREES DOWN THROUGHOUT THE
COUNTY. AT LEAST TWO POWER LINES DOWN AS
WELL. NO STRUCTURAL DAMAGE REPORTED.
1100 AM TROPICAL STORM LYNCHBURG CITY 37.41N 79.14W
10/29/2020 CITY OF LYNCHBURG VA 911 CALL CENTER
AT LEAST TWO TREES DOWN, BOTH BLOCKING
ROADWAYS. ONLY MINOR FLOODING IN POOR
DRAINAGE AREAS.
1100 AM FLASH FLOOD 1 SSE FANCY GAP 36.65N 80.70W
10/29/2020 CARROLL VA 911 CALL CENTER
PART OF ROUTE 52 CLOSED DUE TO WATER FLOWING
ACROSS IT. TIME ESTIMATED.
1100 AM FLASH FLOOD 5 SE NORTH WILKESBORO 36.13N 81.07W
10/29/2020 WILKES NC PUBLIC
A PORTION OF FISHING CREEK ARBOR ROAD WASHED
OUT.
1104 AM FLASH FLOOD 2 E BUFFALO RIDGE 36.75N 80.23W
10/29/2020 PATRICK VA TRAINED SPOTTER
NUMEROUS SECONDARY ROADS FLOODED WITH UP TO
ONE FOOT OF WATER FLOW OVER THEM.
1108 AM FLASH FLOOD 2 WNW SANVILLE 36.73N 80.10W
10/29/2020 PATRICK VA 911 CALL CENTER
GRASSY BRANCH CREEK WAS FLOWING ACROSS EGG
FARM ROAD. WATER WAS ESTIMATED TO BE 8
INCHES DEEP.
1109 AM TROPICAL STORM 3 SSW CHARLOTTE COURT H 37.01N 78.66W
10/29/2020 CHARLOTTE VA 911 CALL CENTER
OVER 20 TREES DOWN THROUGHOUT THE COUNTY.
SEVERAL POWER LINES WERE DOWN AS WELL,
MOSTLY AS THE RESULT OF TREES DOWN ON THEM.
SEVERAL ROADS WERE ALSO BLOCKED.
1111 AM TROPICAL STORM 3 NNW GLADYS 37.21N 79.10W
10/29/2020 CAMPBELL VA 911 CALL CENTER
CORRECTS PREVIOUS TROPICAL STORM REPORT FROM
3 NNW GLADYS. FOUR TREES DOWN ACROSS THE
COUNTY AND ONE ON A POWER LINE. AT LEAST
FOUR ROADS WERE ALSO BLOCKED DURING THE
PROCESS.
1111 AM FLOOD 3 NNW GLADYS 37.21N 79.10W
10/29/2020 CAMPBELL VA 911 CALL CENTER
SEVEN ROADS WERE FLOODED ACROSS THE COUNTY
AND TO BE CLOSED AS A RESULT FOR SEVERAL
HOURS.
1115 AM FLASH FLOOD 2 N FIGSBORO 36.82N 79.85W
10/29/2020 FRANKLIN VA 911 CALL CENTER
MUDDY FORK ROAD CLOSED WITH UP TO 6 INCHES
OF WATER FLOWING OVER IT.
1116 AM TROPICAL STORM EDEN 36.51N 79.75W
10/29/2020 ROCKINGHAM NC PUBLIC
TREES UPROOTED OR SNAPPED; ROOF BLOWN OFF.
1128 AM FLASH FLOOD COLLINSVILLE 36.72N 79.91W
10/29/2020 HENRY VA 911 CALL CENTER
CREEK FLOODING OAKLAND DRIVE.
1128 AM TROPICAL STORM 1 W WESTOVER HILLS 36.60N 79.47W
10/29/2020 CITY OF DANVILLE VA 911 CALL CENTER
A TREE REPORTED DOWN AT THE INTERSECTION OF
CAMBRIDGE DRIVE AND HANLEY CIRCLE.
1130 AM TROPICAL STORM 2 SW BETHEL 36.43N 79.47W
10/29/2020 CASWELL NC DEPT OF HIGHWAYS
TREE DOWN.
1134 AM TROPICAL STORM 4 S BLAIRS 36.63N 79.38W
10/29/2020 CITY OF DANVILLE VA 911 CALL CENTER
A TREE BLOCKING THE INTERSECTION OF KIRK AND
SEMINOLE DRIVE.
1135 AM TROPICAL STORM DANVILLE CITY 36.58N 79.41W
10/29/2020 CITY OF DANVILLE VA 911 CALL CENTER
POWER LINES BLOCKING THE INTERSECTION OF
WEST MAIN STREET AND VIRGINIA AVENUE IN
DANVILLE.
1135 AM TROPICAL STORM 1 W DANVILLE CITY 36.58N 79.43W
10/29/2020 CITY OF DANVILLE VA PUBLIC
A TREE REPORTED DOWN AT 3409 RIVERSIDE
DRIVE.
1135 AM TROPICAL STORM 2 S PROVIDENCE 36.47N 79.37W
10/29/2020 CASWELL NC DEPT OF HIGHWAYS
TREE DOWN.
1135 AM TROPICAL STORM 1 E PELHAM 36.50N 79.44W
10/29/2020 CASWELL NC PUBLIC
TREE DOWN.
1145 AM FLASH FLOOD 1 NNW JONESVILLE 36.24N 80.84W
10/29/2020 YADKIN NC BROADCAST MEDIA
OVER SIX INCHES OF WATER FROM THE NEARBY
YADKIN RIVER FLOWING RAPIDLY OVER FABRIC
LANE.
1200 PM FLASH FLOOD 2 W SNOW CREEK 36.83N 79.79W
10/29/2020 FRANKLIN VA 911 CALL CENTER
SUTTON HOLLOW RD CLOSED WITH 6-8 INCHES OF
WATER FLOWING OVER IT.
1200 PM TROPICAL STORM 3 SE PILOT 37.02N 80.33W
10/29/2020 FLOYD VA 911 CALL CENTER
TREE DOWN BLOCKING CHRISTIANSBURG PIKE NEAR
BETHLEHEM CHURCH RD.
1200 PM TROPICAL STORM MARTINSVILLE CITY 36.69N 79.87W
10/29/2020 CITY OF MARTINSVILLVA 911 CALL CENTER
NUMEROUS REPORTS OF TREES DOWN ACROSS ALL OF
HENRY COUNTY. MANY BLOCKING ROADS, BUT SOME
ON POWER LINES AND ONE POWER LINE FELL ON
CAR. GENERALLY BETWEEN NOON AND 4PM.
1200 PM FLASH FLOOD 3 SSW SCOTTVILLE 36.46N 81.30W
10/29/2020 ASHE NC DEPT OF HIGHWAYS
BRIDGE OVER CRANBERRY CREEK IMPASSABLE DUE
TO FLOODING.
1200 PM FLASH FLOOD 1 E IDLEWILD 36.32N 81.42W
10/29/2020 ASHE NC DEPT OF HIGHWAYS
BRIDGE OVER THE SOUTH FORK OF THE NEW RIVER
IMPASSABLE DUE TO FLOODING.
1203 PM FLASH FLOOD 3 NNW HORSE PASTURE 36.67N 79.96W
10/29/2020 HENRY VA 911 CALL CENTER
BASSETT BRANCH FLOODING. WATER FLOWING
ACROSS MEADOWOOD TRAIL.
1215 PM FLASH FLOOD 3 NE LEVEL CROSS 36.38N 80.60W
10/29/2020 SURRY NC DEPT OF HIGHWAYS
BRIDGE WASHED OUT OVER WHITTIER CREEK.
1215 PM FLASH FLOOD 1 W GLENDALE SPRINGS 36.35N 81.40W
10/29/2020 ASHE NC DEPT OF HIGHWAYS
ROAD IMPASSABLE DUE FLOODING ALONG THE SOUTH
FORK OF THE NEW RIVER.
1230 PM TROPICAL STORM 1 W WESTOVER HILLS 36.60N 79.47W
10/29/2020 CITY OF DANVILLE VA 911 CALL CENTER
TREE BLOWN DOWN ONTO A HOUSE.
0100 PM TROPICAL STORM 3 S HAT CREEK 37.08N 78.91W
10/29/2020 CAMPBELL VA PUBLIC
3 TREES DOWN ON ROUTE 40 NEAR SUGAR HILL
ROAD. TREE BRANCH TORE OFF PART OF A GUTTER.
0100 PM FLASH FLOOD 2 WSW GRASSY CREEK 36.55N 81.44W
10/29/2020 ASHE NC DEPT OF HIGHWAYS
BRIDGE OVER HELTON CREEK FLOODED.
0110 PM TROPICAL STORM 3 SSW BLAIRS 36.64N 79.40W
10/29/2020 CITY OF DANVILLE VA PUBLIC
TREE DOWN ON ORHPANAGE RD IN DANVILLE. VIA
WSET.
0120 PM FLASH FLOOD 3 SW ROARING RIVER 36.18N 81.04W
10/29/2020 WILKES NC DEPT OF HIGHWAYS
ROAD IMPASSIBLE DUE TO FLOODING OF FISHING
CREEK.
0130 PM TROPICAL STORM 1 ENE CLIFTON 36.46N 81.55W
10/29/2020 ASHE NC 911 CALL CENTER
TREE DOWN ON HWY 88 WEST.
0400 PM TROPICAL STORM 2 NE COLLINSVILLE 36.74N 79.89W
10/29/2020 HENRY VA 911 CALL CENTER
NUMEROUS TREES DOWN AROUND HENRY COUNTY,
WITH A COUPLE FALLING ON POWER LINES AND ONE
FALLING ONTO A CAR.
1239 AM FLOOD 1 NW RUSTBURG 37.29N 79.11W
10/30/2020 CAMPBELL VA 911 CALL CENTER
THE 300 BLOCK OF CAMPBELL COUNTY WAS FLOODED
AND IMPASSABLE.
0230 AM FLOOD 3 E OAKVILLE 37.43N 78.81W
10/30/2020 APPOMATTOX VA 911 CALL CENTER
CORRECTS PREVIOUS FLOOD REPORT FROM 3 E
OAKVILLE. PINEY MOUNTAIN ROAD FLOODED AND
IMPASSABLE.
0252 AM FLASH FLOOD 5 S LYNCHBURG AIRPORT 37.26N 79.19W
10/30/2020 CAMPBELL VA 911 CALL CENTER
CAMPBELL COUNTY 911 CENTER REPORTED THAT A
CREEK WAS OUT OF ITS BANKS NEAR THE
INTERSECTION OF MORMAN MILL ROAD AND
PATTERSON ROAD WITH THE ROADS IN THIS AREA
FLOODED AND IMPASSABLE.
&&Local storm report, Oct 30, 1:30 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
130 PM EDT FRI OCT 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 S BUCK 36.13N 81.23W
10/30/2020 M4.06 INCH WILKES NC CO-OP OBSERVER
THE RAIN GAUGE AT W. KERR SCOTT RESERVOIR
MEASURED A 48-HOUR TOTAL ENDING 8 AM ON THE
30TH OF 4.06 INCHES. THIS IS THE 9TH HIGHEST
2-DAY TOTAL DURING THE MONTH OF OCTOBER FOR
THIS STATION, WITH RECORDS DATING BACK TO
1965.
&&
16Local storm report, Oct 30, 1:43 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
143 PM EDT FRI OCT 30 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 3 ESE WILKESBORO 36.13N 81.12W
10/29/2020 M4.92 INCH WILKES NC MESONET
A PERSONAL WEATHER STATION RECORDED 4.92
INCHES OF RAINFALL DURING A 24-HOUR PERIOD
ENDING 10 AM ON THE 29TH. 2.42 INCHES FELL
IN A SINGLE HOUR ON BETWEEN 8:30 AM AND 9:30
AM ON THE 29TH.
&&
16The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 9:30 PM EDT | River Flood Warning | RNK | Rockingham | 13 hr |
| Oct 29, 10:28 PM EDT | Tornado Warning | RNK | Caswell, Rockingham | 32 min |
| Oct 29, 10:44 PM EDT | Areal Flood Advisory | RNK | Caswell | 3 hr |
| Oct 30, 12:33 AM EDT | Areal Flood Advisory | RNK | Stokes, Surry, Yadkin | 3 hr |
| Oct 29, 8:15 PM EDT | Areal Flood Advisory | RNK | Bedford, Campbell, Franklin, Pittsylvania | 2 hr |
| Oct 29, 8:57 PM EDT | Areal Flood Advisory | RNK | Appomattox, Campbell | 108 min |
| Oct 29, 9:30 PM EDT | River Flood Warning | RNK | Campbell, Charlotte, Halifax | 32 hr |
| Oct 30, 2:13 AM EDT | Flash Flood Warning | RNK | Campbell, City of Lynchburg | 67 min |
| Oct 30, 2:28 AM EDT | Areal Flood Warning | RNK | Appomattox | 7 hr |
| Oct 30, 3:06 AM EDT | Areal Flood Warning | RNK | Campbell, City of Lynchburg | 2 hr |
| Oct 30, 5:46 AM EDT | Areal Flood Warning | RNK | Campbell | 4 hr |
| Oct 30, 7:44 AM EDT | Areal Flood Warning | RNK | Buckingham | 6 hr |
| Oct 30, 10:27 AM EDT | River Flood Warning | RNK | Charlotte, Halifax | 50 hr |
Nearby
Frost Advisories in Virginia, 2020Frost Advisories in North Carolina, 2020Every frost advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.